Florida, 2020Tornado in Florida, June 1, 2020
June 1, 2020 · NWS TBW · 1 event in 1 county or zone
A brief tornado formed just behind a gust front as a new storm developed above the gust front and tilted the horizontal rotation into the vertical.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief tornado formed just behind a gust front as a new storm developed above the gust front and tilted the horizontal rotation into the vertical.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 1, 1:47 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 1, 1:47 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
247 PM EDT Mon Jun 1 2020
.DISCUSSION...
High pressure builds into the area from the north tonight. The
high pressure center shifts east to over the Atlantic Tuesday,
with easterly flow continuing through Wednesday, then turning to
the S/SE Thursday through the rest of the period as ridging
remains across the area. There is a lot of uncertainty regarding
possible tropical development in the western Gulf and how that may
affect things through the end of the week and into the weekend,
but at this time, we will be monitoring it. Regardless of that,
deep moisture will be lifting over the state and it will combine
with some upper energy to allow for widespread showers and
scattered thunderstorms for Thursday through the weekend. Tuesday
and Wednesday afternoons will see numerous showers and storms
south, with isolated to scattered storms north while some drier
air is in place there. Will be monitoring this rainfall for any
potential flooding as current 7-day QPF totals look to be in the
5-7 inch range along the coast. Some areas are still in Abnormally
Dry to Moderate Drought conditions however, so it will all depend
on where it lands. Temperatures will be cooler through much of
the week with the rain and clouds in place, with generally mid to
upper 80s for highs and 70s for lows.
&&
.AVIATION...
E/NE flow is in place across the terminals this afternoon.
Scattered storms are expected across the area with the greatest
chances at the southern terminals through around 01z. VFR
conditions will prevail, but MVFR to IFR conditions possible in
any storms. Conditions clear out overnight with E/NE flow
continuing.
&&
.MARINE...
Generally easterly flow with weak afternoon sea breezes will turn
to the S/SE Thursday, and continue through the weekend under
high pressure. Will have to monitor as far as wind speeds however
to see if any advisories may become necessary. There is some
potential for tropical development in the western Gulf, so we will
also be monitoring that and how it may impact the local waters.
Showers and thunderstorms will be possible each day.
&&
.FIRE WEATHER...
No concerns as the pattern will be very wet through the weekend.
&&
.Preliminary Point Temps/PoPs...
TPA 75 88 73 85 / 30 60 30 60
FMY 75 89 73 86 / 30 70 30 80
GIF 73 88 71 86 / 20 60 10 60
SRQ 74 89 73 86 / 40 70 40 60
BKV 72 89 69 88 / 20 50 20 50
SPG 75 88 74 86 / 40 60 30 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
DECISION SUPPORT...57/McMichael
In the hours before
Special weather statement, Jun 1, 4:21 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
521 PM EDT Mon Jun 1 2020
FLZ155-160-255-012145-
Inland Manatee FL-Coastal Manatee FL-Coastal Sarasota FL-
521 PM EDT Mon Jun 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MANATEE AND
NORTHWESTERN SARASOTA COUNTIES UNTIL 545 PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sarasota Bradenton Airport, or near Sarasota, moving west at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sarasota, Bradenton, Palmetto, Anna Maria, Ellenton, Sarasota
Springs, South Gate Ridge, Saint Armands Key, North Sarasota,
Sarasota Bradenton Airport, West Samoset, Southgate, Ridge Wood
Heights, South Bradenton, South Sarasota, West Bradenton, Kensington
Park, The Meadows, Memphis and Holmes Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2753 8249 2752 8250 2751 8249 2752 8249
2728 8247 2727 8262 2756 8278
TIME...MOT...LOC 2121Z 096DEG 12KT 2741 8259
TBWLocal storm report, Jun 1, 4:28 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
528 PM EDT MON JUN 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST 1 S WHITFIELD 27.40N 82.57W
06/01/2020 M56 MPH MANATEE FL ASOS
ASOS STATION KSRQ SARASOTA BRADENT.
&&Tornado, Sarasota
- When
- June 1, 4:39 PM EST to 4:43 PM EST
- Where
- Sarasota County, 1.01 mi ENE of Venice to 0.93 mi E of Venice
- Rating
- EF0
- Path length
- 0.62 mi
- Path width
- 75 yd
- Reported by
- Public
- Coordinates
- 27.108, -82.416
A short lived tornado touched down near Wellfield Park and crossed E Venice Ave before pushing through a Publix across the street.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 1 to 6, 202010 deaths · 32 events
- Flooding in Illinois, June 1 to 7, 2020$30,000 · 3 events
- Drought in New Mexico, June 1 to 30, 202023 events
- Flooding in Missouri, June 1 to 17, 2020$20,000 · 2 events
- Drought in Oklahoma, June 1 to 30, 202014 events
- Flash Flooding in Texas, June 1, 2020$5,000 · 11 events
- Drought in Colorado, June 1 to 30, 202010 events
- Drought in Texas, June 1 to 30, 20208 events
- Flooding in Arkansas, June 1 to 30, 20208 events
- Hail in Minnesota, June 1, 20202.5 in hail · 7 events
- Flooding in South Dakota, June 1 to 30, 20206 events
- Flooding in Texas, June 1, 20205 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 892120.